MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8880923
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported patient underwent posterior lumbar interbody fusion at l3-5.Intra-op, the surgeon implanted two cages on level l4-5 and one was implanted on l3-4.While attempting to implant second elevated cage on l3-4, the cage broke, breaking off a small part of the peek side.No fragments remained inside the patient.No patient complication was reported as the result of the event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: product analysis :visually confirmed peek upper component ears broken off and not returned for analysis.Optical and microscopic examination did not identify damage to the nose of the peek upper component.Implant as-received with peek component raised slightly above the nose of the implant.Optical and microscopic examination of the implant identified very light surface marks on the peek scallop features and deformation on one side of the nose of the peek component, consistent with axial loading due to impingement of the peek component during attempted intraoperative insertion and subsequent fracture of the implant.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6479580
Report Number1030489-2017-00783
Device Sequence Number1198680
Product Code MAX
UDI-Device Identifier00643169430785
UDI-Public00643169430785
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Catalogue Number8880923
Device Lot Number0505964W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by Manufacturer08/03/2017
08/03/2017
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date08/08/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR